Thyroid Disease Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
8 Posts
Discussion Starter · #1 ·
I have only just joined this website as i wanted to share my story with people and find out there experiences as well as my own.

I have had Graves Disease since 2010 so 5 years to present date, since having this illness i have had nothing but trouble not just with my health but also my doctor, my specialist and even holding onto a job. When i got diagnosed i was put on CARBIMAZOLE, before taking these tablets i was not allergic to no medication but since taking CARBIMAZOLE i have became allergic to most medications which is very annoying and inculding CARBIMAZOLE, i was then put onto different set of tablets called PROPYLTHIOURACIL(PTU) which do not have the nices taste, at the start i never took my tablets because 1. they tasted horriable and the taste was there for hours 2. i did not want to believe that something was wrong with me, and also the tablets made me feel ill. One night when i was out at a pub i started to see these red rore rashes appear on my legs which they were so itchy and sore it was so embracing as i never had this happening to me so getting out of the pub was not an enjoyment, i went stright to the hospital as i thought maybe it could of been where i had a drink, but even the A&E departmeant did not no what it was so they sent me home, about a week later i woke up with a pain in my arm and thought nothing of it then the next day i had a pain in my hand and then the next day i had a pain in my middle finger i thought nothing of it i thought it could of been where i slept on my arm but later to what i found out i was very wrong though out that day my hand swelled up to the point it was the size of a balloon and the rash had gotten alot worse and spreeded to the rest of my body i was then at this point kept in hospital for a couple of days and as i am sure what most of you may no from experience you are used as a "guinie pig" which is not the most nicest feeling in the world, i the found out that my hand and rashes where due to my thyroid i had this rash for over 2 months no cream or nothing worked the hospital put me on steroids which done the job after being to hospital and taking steroids i have had no rashes or swelled since :) thank god. Since then i have still not taken my tablets since not taking them my thyroid levels did go down i did want the surgery but my specialist would not allow me to have it due to my age,i have never lied to my doctor or specialsit about not taking my tablets and of course they were not happy but at the time it was me who is going through this you dont understand how i feel. 2014 my illness has gotten worse my thyroid levels have always been very HIGH, higher than what they are meant to be, i went to see my doctor as normal to get my blood results all my doctor kepp saying every time i saw him was "if your thyroid is not treated you will die" being told that at 21 or any age is really scary this changed my way of looking at my illness and that i had to start sorting my illness not for myself but for my family,boyfriend etc, as it is not just me it would effect if anything did happen to me, my next appointmeant to see my specialist was in january 2014 and that day then and there i made my mind up i am going to have the surgery and i was put on 20 tabelts a day, i am awaiting to see the surgon on the 14th april.

I have had all of the side effects from Graves Disease and the fast heart rate, my moods are really affected and my sleep.

I have never spoken to other people who have thyroid illness i have done it all by self since 2010 i would really like to find out your experience if you have had the surgery or thinking of having it.
 

·
Premium Member
Joined
·
19,367 Posts
Thyroid Storm Symptoms
http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0001437
(Copy and paste into your browser)

Advanced hyper.
http://www.ucsfhealth.org/conditions/hyperthyroidism/signs_and_symptoms.html
(Copy and paste into your browser)

Myopathy from hyper.
http://www.medicalonly.com/2007/07/27/thyrotoxicmyopathy_hyperthyroidism
(Copy and paste into your browser)

Grave's psychotic
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC1324966/
(Copy and paste into your browser)

Oh, you poor dear! I can tell you that you will be sooooooooooooooooooooo glad to have the surgery. Life will be good again.

Sounds to me like you have had several thyroid storms and you are lucky to be alive.

I am providing links above which may be of interest.

So glad you have joined us. You will find much support here.

Has your doctor Rx's a beta-blocker to protect your heart?
 

·
Registered
Joined
·
8 Posts
Discussion Starter · #3 ·
No have nothing like that even the cardiology, the guy I see have no got a clue what he doing my heart rate normally goes to 136bpm he tells me to have 40g beater-blockers :/

Thanks I will check the sites :) thyroid storm is bad but I'm use to it now
 

·
Premium Member
Joined
·
19,367 Posts
Don't get used to that. Each time it gets worse. We need to get you used to feeling well again. Keep us informed.

Hugs,
 

·
Super Moderator
Joined
·
2,964 Posts
Get it out. Period. You have suffered for far too long fighting Graves and it will take a toll on your body. It is very hard on the heart.
 

·
Super Gold Veteran
Joined
·
2,766 Posts
Zoee,

Are you in the UK? If so, they seem to manage Graves much differently than the States. Thyroid Storms are not a good thing.
 

·
Registered
Joined
·
6 Posts
I had just decided yesterday that I was gonna stop me meds. Im on Methimazole and Atenolol for my heart. I HATE the way I feel. I was Hypo for 4 years and in Dec I turned HYPER. I would stay on the heart meds but the other is driving me crazy. Im so mean now and Im never mean. The Methimazole makes me itch, I wake up and my hands are numb, I just feel like crap :-( I feel lazyyyyyy all the time. My doctor wants me to take Radioactive Iodine or have surgery....how does he know I wont go hypo again??? Im so confused!
 

·
Registered
Joined
·
8 Posts
Discussion Starter · #9 ·
I was the same so don't worry your not alone, i stopped taking my tablets and it made me feel like nothing was wrong with me and some times it did help my thyroid levels go down, BUT having thyroid problems and making it hard to do my day to day things etc I had to change my ways being told all the time I would die made me realise how selfish I was being, I did not have a clue what treatment I wanted because I did not want a thyroid problem! But in February when I went to see my specialist he offered me radioactive iodine which straight away I said NO and said I wanted the surgery.
I have to take 18 thyroid tablets a day ! They make me feel ill, tired, lazy, make
My eyes go funny, they make me really angry. But on the other hand they have brought my thyroid levels down to 36.

I don't no if you have looked into treatment and that online for me it did not work.
I guess you just have to take that risk, one day you will make your mind up, mine took me since 2010

You have to do what you think is best because the doctors don't no how
You feel they only see it from a medial point make sure you do tell them how the tablets are making you feel.
 

·
Super Moderator
Joined
·
6,660 Posts
Brezee and zoee,

If you are hyper and you stop taking your medications to slow your thyroid - you could have a serious thyroid storm and die, from heart issues.

Many doctors are in the habit of taking a hyper patient and making them hypo with anti thyroid medications - it sounds like yours did and mine did and there have been many stories on this board of people going hypo. That is why it is important for you to understand the proper lab work for dosing yourself and it happens to be the same, whether on anti thyroid med's or replacement thyroxine med's.

Free T-4 and Free T-3 are the labs you ,ust insist they run each and every time. If you see they are not right ask your doctor for a dose adjustment. You need to be familiar enough with these labs to know what to ask for. your Goal is to be at minimum mid range and closer to 3/4 range for each of them. We all react differently and I for one feel better with a FT-4 and FT-3 between 1/2 and 3/4 range while some need it to be at 3/4 range. Use this as a guide.

Zoee, what medication do you think you will be able to tolerate post TT? Armour is another choice. My friend takes it and does have an allergy to it but keeps the allergies under control with a daily antihistamine, which is something you may also need to do.
 
1 - 10 of 10 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top